YEAH I'M TRYING TO BEHAVE MYSELF AGAIN by taking just methadone... To be honest it hasn't been a smooth ride lately. All this is down to my rocking the boat. When you use heroin on top of a methadone script the methadone becomes partially ineffectual, so unless you time when you take it very carefully, you can end up feeling sick... On top of that sickness I think I really was ill last week.
It has all been very inconvenient indeed and I'm trying to distract myself with petty little things... the most recent being my "discovery" that I could write shorthand despite not having practised any for years. I never did classes either: just went through the book scrawling outlines ~ and THAT really took off when I had to burn off some nervous energy: I was giving up cigarette smoking and felt the need for something to do with my hands. On top of this I am someone who always has had a terrible proclivity towards doodling. Even when I've no pen and paper I find my fingers curling the shapes they would doodle if only I'd the accoutrements to write 'em down ... It has been this subconscious habit of mentally doodling outlines that kept them so fresh in my mind that when I recently came across a page of Gregg squiggles I was able to read them with an ease that really surprised me. I've done the "simplified" manual my Gran bought me years ago and now another family member has agreed to print off an advanced one in PDF I found online.
When I was younger and was more fascinated in cracking a secret code than steno-writing, I acquired a Victorian shorthand manual for about 50p from one of those fantastic secondhand bookshops you don't seem to see nowadays. This one was an entire house, rooms burgeoning with books of all dates, sizes, descriptions. The must of yellowing paper hung in the air. Downstairs by the door sat an old man chainsmoking and reading. In those days you could run a business that way. Though there were mirrors and faked up cameras upstairs if you'd half an ounce of nous you could very easily have shoplifted, but those days more people were honest... The "something for nothing" culture had not pervaded Britain's rotting core the way it has today... But now it has and all the old men have died and with them have gone those Aladdin's caves of all that was fascinating, antiquated and bizarre (mixed in with so much crap!). My Victorian manual for some long-defunct stenographic method gave about 20 pages of rants telling how only HIS system was the greatest discovery since mankind began etc etc I wish I still had it the language was hilarious. If you click (and pause and click again to see properly) on the little picture you'll see a display of just some of the steno-methods around in the 1890s... The only one I can read is Gregg's at the top... Anyway back to drugs:
Heroin is pharmacological superglue. It hijacks the brain at the most basic levels. Which is why kicking the habit has been so awesomely tricky for me. Once I found it and it found me and embedded its psyche in mine I was done for.
But ho-hum. Where there's life there's hope!
Gotta go and write some shorthand (or smoke a fag!)
PS I do laugh... On one of those innumerable on duty with the ambulance service docusoaps that litter our channels I saw a man yesterday who'd run into trouble injecting Jif lemon with his heroin "to get more of a buzz". At first some hilarity ensued when the ambulanceman misunderstood and thought he meant the lemon-scented kitchen cleaner (now called Cif) rather than bottled lemon juice. (The 2 products shared one name for years because both were marketed by Unilever...) I really do wonder what planet some of these junkies live on, where the properties of common lemon (but not somehow the citric acid or vitamin C, both of which are added to make brown heroin base soluble in water) could possibly potentiate diamorphine giving extra "buzz"... probably the same planet where ordinary table salt is turned into home made saline to reverse overdose. TABLE SALT HAS NO EFFECT WHATSOEVER on anyone who has overdosed and if you try injecting them with this you're wasting time they might die in. Incidentally this second myth comes from the common hospital practice of giving saline and other fluids via IV drip. It's NARCAN (NALOXONE), given usually by IV injection in stages that reverses overdose. Nothing else will! Though giving the kiss of life to someone who's stopped breathing might well help. For info about whether or what acid to add to what heroin click here.
More books about old people that I don't recommend plus one I do - I seem to be stuck on a treadmill of books about old people. Maybe it's my advancing age but also I think they are the trend in publishing at the moment....
8 hours ago